Adrenal Fatigue and Progesterone
by Diane N
About 2 years ago (at age 38) I started to have many symptoms that something was going wrong. I suspected that from my research that I was having a thyroid issue. I was tested by my family doctor and told I was fine. Tested again by my gynecologist and again, fine. Asked to be referred to an endocrinologist and was told by him that I was fine.
I was at my wits end. I had to have my gallbladder removed a year ago and had to have an ablation done for out of control bleeding. I was so very tired, had insomnia, cold all of the time, headaches, horrible mood swings (I would scare myself) no sex drive... NONE. I was told SEVERAL times that I was getting older and had small children so of course I was going to be tired. My husband even asked me when I was going to believe that there was nothing wrong with me.
I returned to my family doctor and she referred me to the pharmacy for a 24hr saliva test. The test revealed that I had issues with my cortisol and low testosterone. The reading for my progesterone was skewed as I wasn't able to determine when my period should arrive and they had me as being post menopausal. The pharmasist suggested I take D3-10,000 units, multi vitamin, selenium (because I had thyroid antibodies), magnesium, L-theanine, DHEA, and prescribed a T3 medication for the thyroid. She suggested that I have adrenal fatigue. I began to feel a little better. Even so, I knew I was not operating at 100%.... or even 75%. She said I may need about 6 months to feel any difference. In the meantime I added pregnenolone 30 mg, flax and omega 3, vitamin E, adrenal caps, and spirulina.
I returned for another saliva test this summer and it revealed that the cortisol issue had evened out a bit, my DHEA was still far too low despite taking the supplement, AND this time it showed that my progesterone was too low so it prompted me to do some research. I found your site.
My question is: Should I be using pregnenolone with the progesterone? I had to stop the D3 because subsequent testing showed that I was toxic, even at a lower dose. Is there anything else I should be taking? I am so thankful to you for all of your knowledge and information. At 40, I should still be full of energy and vitality. I just want to make sure that I am doing this the right way.